Alert archive / Georgia / Flash Flood Watches in 2020

Flash Flood Watch 5, NWS Atlanta, GA

February 18, 202053 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Feb 18, 2020, 11:58 AM EST for 53 counties in Georgia. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2020, 11:58 AM EST (16:58 UTC)
Expired
Feb 19, 2020, 3:41 AM EST
In force
16 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 53 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WGUS62 KFFC 181658
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
1158 AM EST Tue Feb 18 2020


GAZ011>014-019>025-027-030>039-041>062-066>073-078-079-190400-
/O.NEW.KFFC.FF.A.0005.200218T1700Z-200219T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth-
Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Harris-Talbot-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, and Milledgeville
1158 AM EST Tue Feb 18 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for portions of central Georgia...east 
  central Georgia...north central Georgia...northeast Georgia... 
  northwest Georgia and west central Georgia...including the 
  following areas...in central Georgia...Baldwin...Butts... 
  Jasper...Jones...Monroe and Putnam. In east central Georgia... 
  Greene...Hancock...Taliaferro...Warren and Wilkes. In north 
  central Georgia...Barrow...Cherokee...Clayton...Cobb... 
  Dawson...DeKalb...Douglas...Fayette...Forsyth...Gwinnett... 
  Hall...Henry...Morgan...Newton...North Fulton...Pickens... 
  Rockdale...South Fulton and Walton. In northeast Georgia... 
  Banks...Clarke...Jackson...Madison...Oconee and Oglethorpe. In 
  northwest Georgia...Bartow...Carroll...Chattooga...Floyd... 
  Gordon...Haralson...Paulding and Polk. In west central 
  Georgia...Coweta...Harris...Heard...Lamar...Meriwether... 
  Pike...Spalding...Talbot...Troup and Upson. 

* Through Wednesday afternoon

* A cold front will move southeast across the forecast area late
  tonight through Wednesday. This front will bring another round
  of locally heavy rainfall to much of north and central Georgia.
  Rainfall amounts of one to two inches will be possible, with 
  locally higher amounts possible. Soils remain saturated and 
  several rivers, creeks and streams remain near or in flood, so 
  any additional rainfall will only create run off and exacerbate 
  ongoing flooding conditions.
 
* Flash flooding and minor flooding of larger creeks and rivers is
  possible. This may close some roads and could flood homes and 
  businesses in flood-prone areas. Along larger creeks and rivers,
  flooding could last for several days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
2 follow-up statements
343 
WGUS62 KFFC 190209
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
909 PM EST Tue Feb 18 2020


GAZ011>014-019>025-027-030>039-041>062-066>073-078-079-191015-
/O.CON.KFFC.FF.A.0005.000000T0000Z-200219T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth-
Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Harris-Talbot-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, and Milledgeville
909 PM EST Tue Feb 18 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

The Flash Flood Watch continues for

* Portions of central Georgia...east central Georgia...north 
  central Georgia...northeast Georgia...northwest Georgia and 
  west central Georgia...including the following areas...in 
  central Georgia...Baldwin...Butts...Jasper...Jones...Monroe 
  and Putnam. In east central Georgia...Greene...Hancock... 
  Taliaferro...Warren and Wilkes. In north central Georgia... 
  Barrow...Cherokee...Clayton...Cobb...Dawson...DeKalb... 
  Douglas...Fayette...Forsyth...Gwinnett...Hall...Henry... 
  Morgan...Newton...North Fulton...Pickens...Rockdale...South 
  Fulton and Walton. In northeast Georgia...Banks...Clarke... 
  Jackson...Madison...Oconee and Oglethorpe. In northwest 
  Georgia...Bartow...Carroll...Chattooga...Floyd...Gordon... 
  Haralson...Paulding and Polk. In west central Georgia... 
  Coweta...Harris...Heard...Lamar...Meriwether...Pike... 
  Spalding...Talbot...Troup and Upson. 

* Through Wednesday afternoon

* A cold front will move southeast across the forecast area
  through Wednesday. Additional rounds of locally heavy rainfall
  are possible across much of north and central Georgia. Rainfall
  amounts of one to two inches will be possible, with locally 
  higher amounts possible. Soils remain saturated and several 
  rivers, creeks and streams remain near or in flood, so any 
  additional rainfall will only create run off and exacerbate 
  ongoing flooding conditions.
  

* Flash flooding and minor flooding of larger creeks and rivers 
  is possible. This may close some roads and could flood homes 
  and businesses in flood-prone areas. Along larger creeks and 
  rivers, flooding could last for several days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
415 
WGUS62 KFFC 190841
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
341 AM EST Wed Feb 19 2020


GAZ011>014-019>025-027-030>039-041>062-066>073-078-079-190945-
/O.CAN.KFFC.FF.A.0005.000000T0000Z-200219T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattooga-Gordon-Pickens-Dawson-Floyd-Bartow-Cherokee-Forsyth-
Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-
Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Harris-Talbot-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, and Milledgeville
341 AM EST Wed Feb 19 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of north and central Georgia 
has been cancelled. Earlier heavy rainfall has ended and only
light additional rainfall totals are expected through Wednesday
afternoon. However, several rivers, creeks, and streams remain in
or near flood, with runoff from recent rainfall expected to lead
to continued river flooding conditions.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Feb 18, 6:49 AM EST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 18, 6:49 AM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
649 AM EST Tue Feb 18 2020

.UPDATE...

12z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 415 AM EST Tue Feb 18 2020/

..Morning Area Forecast Discussion...

SHORT TERM /Today through Wednesday/...

Main focus dominating the short term is with expected widespread
showers and slight thunderstorm potential driven by an initial upper
shortwave today. The area of precip is currently pushing into the
western CWA at the time of this discussion and has had some
persistent isolated embedded lightning with an axis of elevated low
end CAPE. While the shear params remain limited, no strong to severe
intensity is expected and should be just general thunder. Behind
this initial wave, the upper SW flow and Gulf moisture transport
will continue along and ahead of a cold front progged to push
relatively slowly southward across the area late tonight into
Wednesday. Overall total QPF looks to be 1.5 to 2 inches across the
northern majority of the area with the heavier amounts likely today
into tonight. PWATs do look to be quite high and supportive of
highly efficient rainfall, close to 1.5 inches and upwards of 1.75
inches into some central/southern portions of the CWA, which could
even flirt with climo records. Have opted to hold off on any flood
watch given uncertainty with how much rainfall occurs with the
initial wave. Future updates may warrant a possible issuance if
amounts trend higher.

While temps should be decently above normal today with highs in the
mid to upper 60s for most areas (even low 70s across the south), the
aforementioned fropa will limit north GA to the low to mid 50s on
Wednesday.

Baker

&&

.LONG TERM /Wednesday Night through Monday/...

We begin the long term period on Wednesday Night with what is
likely to be a slight break in between two rounds of heavier
rain. At mid-levels, drier air will have pushed southward to its
most southern extent before a surge of moisture moves back into
the southeast for a second bout of rain showers in the region from
early Thursday morning through Thursday Night. This round of rain
is likely to drop another 0.5-1 inches of rain across central
Georgia. In recent model runs, there have been hints of a possible
mix of wintry-type precip for far Northern Georgia from Thursday
morning to Friday morning with residual showers. However,
temperatures are expected to be above thresholds for frozen
precipitation to make it to the ground at this time; this occurs
even in model runs producing frozen precip with vertical profiles
that would suggest melting. For now the only expectation for
wintry precip will be for the highest elevations in the mountains
on late Thursday night but conditions will need to be monitored
going forward.

Going into Friday and the weekend, we'll have our first break from
precip in the forecast! Highs will be on the increase with high-
40s/low-50s on Friday and low- to mid-50s on Saturday under mostly
clear skies and a stout, surface high pressure. Moisture comes
back into the area on Sunday with PWATS rising from 1/8 of an inch
to over an inch. This moisture will be overriding a warm front set
to arrive on Monday, but the parent low pressure system in the
northern plains is set to occlude and stall, possibly keeping the
southeast under cloudy skies and showers for several days after.

Thiem

&&

.AVIATION...
12Z Update...
Most sites should have LIFR cigs in 200-400 ft range this morning
that could persist into much of the day and only possible slight
improvement to IFR around 500-800 ft late afternoon or within the
area of SHRA (precip likely thru majority of period), then back
to LIFR after 03z Wednesday. Generally IFR vsbys around 2 SM but
could have greater in breaks of precip. TS chance a bit too low to
include but may warrant tempos in updates. Winds initially east
to SE 5-7 kts with SSW shift after 17z and WNW shift with front by
06z Wed for KATL and nearby sites.

//ATL Confidence...12Z Update...
Medium on overall cig/vsby trend.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  53  57  41 / 100  90  80  30
Atlanta         65  50  55  41 / 100  90  60  40
Blairsville     59  45  52  37 /  90  90  50  20
Cartersville    65  47  54  40 / 100  90  40  30
Columbus        72  57  63  44 /  80  80  70  70
Gainesville     59  50  53  40 / 100  90  60  20
Macon           69  58  63  42 /  80  80  80  70
Rome            65  47  54  41 / 100  90  40  30
Peachtree City  67  51  58  41 / 100  90  70  50
Vidalia         72  61  68  45 /  60  60  60  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Thiem
AVIATION...Baker
Hazardous weather outlook, Feb 18, 10:52 AM EST, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1052 AM EST Tue Feb 18 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1052 AM EST Tue Feb 18 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

There is also a slight chance of thunderstorms across parts of
north and central Georgia today and tonight. Some storms could be
strong to severe with the main threat being damaging winds. Heavy
rain will also be possible with these storms and ponding on
roadways and some nuisance flooding may be possible, especially in
low-lying or highly urbanized areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Periods of possible heavy rain could occur through Thursday.
Please monitor forecast updates if there is an increased threat of
flooding. Also, the interaction of some colder air could allow
for some transition to light snow in parts of far northeast
Georgia for Thursday evening. Some light accumulations cannot be
ruled out so please monitor future updates. Otherwise, no
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 18, 9:18 AM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 AM EST Tue Feb 18 2020

GAZ081>085-094>097-181445-
Peach GA-Wilkinson GA-Bibb GA-Johnson GA-Houston GA-Crawford GA-
Laurens GA-Bleckley GA-Twiggs GA-
918 AM EST Tue Feb 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHERN WILKINSON...
BIBB...NORTHWESTERN JOHNSON...NORTHERN HOUSTON...CRAWFORD...NORTHERN
LAURENS...NORTHERN BLECKLEY AND TWIGGS COUNTIES UNTIL 945 AM EST...

At 916 AM EST...a line of thunderstorms was extending from near
Scott to near Tarversville...and moving east at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Macon, Dublin, Perry, Fort Valley, Wrightsville, Jeffersonville,
Irwinton, Warner Robins, Centerville, Byron, East Dublin, Dexter,
Dudley, Danville, Payne, Montrose, Allentown, Robins Air Force Base,
Payne City and Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3243 8272 3243 8296 3251 8400 3285 8393
      3287 8386 3280 8296 3276 8296 3279 8286
      3277 8261
TIME...MOT...LOC 1416Z 260DEG 17KT 3252 8271 3255 8349
Special weather statement, Feb 18, 9:50 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
950 AM EST Tue Feb 18 2020

GAZ072-074-082>085-093>097-181515-
Macon GA-Peach GA-Wilkinson GA-Washington GA-Bibb GA-Johnson GA-
Houston GA-Jones GA-Laurens GA-Bleckley GA-Twiggs GA-
950 AM EST Tue Feb 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...EASTERN PEACH...
WILKINSON...SOUTHWESTERN WASHINGTON...SOUTHEASTERN BIBB...WESTERN
JOHNSON...HOUSTON...SOUTHERN JONES...NORTHWESTERN LAURENS...NORTHERN
BLECKLEY AND TWIGGS COUNTIES UNTIL 1015 AM EST...

At 950 AM EST...a line of thunderstorms was extending from near
Danville to near Saint Louis...and moving east at 30 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Macon, Dublin, Perry, Jeffersonville, Irwinton, Warner Robins,
Centerville, Byron, Gordon, Ivey, McIntyre, Dudley, Toomsboro,
Oconee, Danville, Montrose, Allentown, Robins Air Force Base, Marion
and Houston Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3238 8395 3269 8376 3269 8374 3285 8366
      3295 8307 3297 8302 3273 8284 3246 8296
TIME...MOT...LOC 1450Z 266DEG 27KT 3265 8324 3244 8385
Special weather statement, Feb 18, 10:21 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1021 AM EST Tue Feb 18 2020

GAZ052>058-066>068-070-181545-
Butts GA-Fayette GA-Lamar GA-Clayton GA-Coweta GA-Troup GA-Heard GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
1021 AM EST Tue Feb 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...FAYETTE...WESTERN
LAMAR...SOUTHERN CLAYTON...COWETA...NORTHERN TROUP...HEARD...
SPALDING...NORTHERN MERIWETHER...PIKE AND SOUTHERN HENRY COUNTIES
UNTIL 1045 AM EST...

At 1020 AM EST...a line of thunderstorms was extending from near
Turin to near Wooster...and moving east at 35 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Fayetteville, Barnesville,
Zebulon, Franklin, Greenville, Peachtree City, Hampton, Tyrone,
Lovejoy, Locust Grove, Senoia, Hogansville, Grantville, Luthersville,
Milner and Brooks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3343 8517 3343 8502 3346 8498 3344 8494
      3351 8484 3346 8401 3299 8420 3306 8522
      3340 8529
TIME...MOT...LOC 1520Z 270DEG 30KT 3334 8460 3310 8468
Special weather statement, Feb 18, 11:05 AM EST, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1105 AM EST Tue Feb 18 2020

GAZ074-076-083>086-097-181630-
Wilkinson GA-Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
Laurens GA-Twiggs GA-
1105 AM EST Tue Feb 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...SOUTHERN
JEFFERSON...SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL...
JOHNSON...NORTHERN LAURENS AND EASTERN TWIGGS COUNTIES UNTIL 1130 AM
EST...

At 1105 AM EST...a line of thunderstorms was extending from Kite to
near Allentown...and moving east at 40 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Tennille, Adrian, Dudley,
Harrison, Danville, Montrose, Allentown, Riddleville, Kite, Spann,
Nicklesville, Pringle, Lovett, Dellwood, Brewton, Donovan and Tuckers
Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3254 8244 3248 8290 3256 8322 3258 8323
      3257 8325 3259 8332 3293 8280 3287 8253
      3269 8233
TIME...MOT...LOC 1605Z 263DEG 35KT 3269 8253 3260 8318
Special weather statement, Feb 18, 11:11 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 AM EST Tue Feb 18 2020

GAZ053>058-066>068-070-071-181645-
Butts GA-Fayette GA-Lamar GA-Monroe GA-Clayton GA-Coweta GA-Troup GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
1111 AM EST Tue Feb 18 2020

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHERN FAYETTE...
LAMAR...NORTHWESTERN MONROE...SOUTHERN CLAYTON...COWETA...
NORTHEASTERN TROUP...SPALDING...NORTHERN MERIWETHER...PIKE AND
SOUTHERN HENRY COUNTIES UNTIL 1145 AM EST...

At 1109 AM EST...Moderate showers and a few strong thunderstorms
were along a line extending from near East Griffin to near
Grantville...and moving northeast at 25 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Barnesville, Jackson, Forsyth,
Zebulon, Greenville, Peachtree City, Hampton, Locust Grove, Senoia,
Hogansville, Grantville, Luthersville, Flovilla, Milner, Brooks and
Moreland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3321 8499 3323 8494 3331 8497 3337 8496
      3344 8392 3333 8384 3301 8386 3302 8502
TIME...MOT...LOC 1609Z 239DEG 21KT 3324 8418 3323 8489

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:18 AM ESTSpecial Weather StatementFFCBibb, Johnson, Peach, Twiggs, Wilkinson27 min
Feb 18, 9:50 AM ESTSpecial Weather StatementFFCBleckley, Houston, Peach, Twiggs, Wilkinson25 min
Feb 18, 10:21 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Heard, Henry, Meriwether, Pike and 1 more24 min
Feb 18, 11:05 AM ESTSpecial Weather StatementFFCJohnson25 min
Feb 18, 11:11 AM ESTSpecial Weather StatementFFCButts, Coweta, Lamar, Meriwether, Monroe, Pike and 1 more34 min
Feb 18, 12:13 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs9 days
Feb 18, 12:13 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson12 days
Feb 18, 3:02 PM ESTRiver Flood WarningFFCDade13 hr
Feb 18, 3:02 PM ESTRiver Flood WarningFFCTroup41 hr
Feb 18, 6:38 PM ESTRiver Flood WarningFFCForsyth, Fulton3 days

Nearby

Flash Flood Watches in Georgia, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.